Prenatal vitamins and acne? — The Bump
Trying to Get Pregnant

Prenatal vitamins and acne?

I know a lot of people have experienced increased acne while TTC. I was assuming my horrible skin was from going off bcp I have never had acne before. But I was thinking last night that it could be my vitamins.
I am taking the oneaday vitamins with the dha supplement. I did a little googling last night and found that DHA can cause acne.
Has anyone taken this vitamin or another dha supplement and had this problem?

Sorry for any typos, bumping from my phone
Warning No formatter is installed for the format bbhtml

Re: Prenatal vitamins and acne?

  • I definitely have acne now that I've been off BC for 3 months. I hate it and feel like a teenager again.  I have no idea if the DHA pills make it worse, though.
    Baby Birthday Ticker Ticker
    Anniversary

  • Loading the player...
  • I've been off BC for about 2 years - the acne definitely leveled off after a couple months. I've been taking pre-natals and DHA for about 8 months, and if anything I've noticed an improvement in my skin. There's definitely a change in hair/nails since taking PNVs -- growing like crazy. 
  • Loading the player...
  • I have had more breakouts since starting TTC, but I have no idea what it's from, I assume mine is more from the hormones of stopping b/c. 
  • I too take prenatals and have suffered an increase in acne. I personally chalk it  up to being off of my birth control pills tho. I have no idea if the prenatals are adding to the increase or not.

    BFP #1 11/07/2012 EDD 07/09/2013 M/C 11/22/2012

    BFP #2 02/05/2013 EDD 09/19/2013 Arrived via c-section 09/27/2013

    Lilypie Angel and Memorial tickers

    image 

  • I feel your pain- although I've always had acne (hereditary from my mom), when I went on the BCP my face was the best it had ever been. I was on it for a few years until about 2 months when I went off of it TTC... now it's back to being as bad as it had always been before BCP. Sucks, I know.
    Anniversary
    c Untitled
    My Ovulation Chart
    *TTC #1 since June 2012*
    Married since 10/5/12!

    *Me: 25**DH: 45*

    *DX: Severe MFI- Low T, Delayed Ejaculation & Azoospermia*
    *Working to improve DH's numbers on Clomid & HCG injects before we can start IVF*
    *SA 1- No sperm* 7/25/12
    *SA 2- No sperm* 10/31/12
  • My acne got worse again after coming off BCP too. I am not sure how DHA would be affecting it, I have never heard that before. It might just be that you are noticing it more frequently, but not necessarily caused by the DHA?
    BFP 1/30/13 EDD 10/6/13Image and video hosting by TinyPic BabyFruit Ticker
    Daisypath Anniversary tickers Lilypie Kids Birthday tickers
  • I've never heard that about DHA but I'm sure it's possible. I'm also taking prenatals with DHA but always thought (like others) that my bad skin was contributed to quitting BC....Google-ing DHA and acne now....
    Warning No formatter is installed for the format bbhtml
  • I've had acne issues for many years now, and during TTC time 3 years ago, I couldn't take any medications.  My acne stems from underlying PCOS/PMDD symptoms, so its a combination of hormone spikes, stress and food intake which of course fluctuates on a daily basis.

    Now in my experience I have found actual triggers which can cause acne flair-ups on my face.  Some of those triggers are high sugar intakes (granulated sugar, cookies, cakes, white bread, etc.) also lack of sleep, falling asleep without washing my face, perfume points on my body, etc.  I was able to keep acne down to a minimum by not only avoiding those triggers, but also a good healthy face regimen which works for you and monthly facials.

     

    photo notebook.jpg 
      
    Lilypie Kids Birthday tickers 
    Lilypie Second Birthday tickers
  • I've had acne my whole life (not cured by 3 rounds of Accutane...and now I find out it could have flucked with my liver/depression). It's pretty light now but I have noticed a slight increase since I started TTC. Unfortunately the stress of TTC might be an underlying cause - in my experience, PNVs help my skin and hair. Did you change up anything else in your routine? Makeup? Sleep? Food?

    Sorry you're dealing with that. It sucks, hard.

    p.s. I love BareMinerals - people are always amazed when I tell them that I have bad skin, because the makeup works so well at covering up any blemishes. There's a makeup artist named Lisa Eldridge who also has a tutorial on how to cover acne spots. 

    I promise to never forget that this little dude deserves just as much love after the baby comes as he has now.
    imageimageimageimage
    image
    Me & H: 28 TTC #1 since 7/12...come on baby!
  • imageemp156:
    There's definitely a change in hair/nails since taking PNVs -- growing like crazy. 

    This.  My eyebrows grow like weeds! I have noticed more breakouts though.  Before TTC my skin had been pretty clear for a few years after getting routine breakouts throughout high school and college.

    BabyFruit Ticker
  • I have read about people with super sensitive skin (and eczema) reacting to vitamins but not  realizing it until not taking said vitamins for a while and then restarting.  There could be a binder or food coloring your body doesn't like.  

    It can be so hard to pinpoint what is causing acne!  I have this problem too and for a while I was convinced it was yogurt/dairy that was the culprit.  I eliminated dairy to no avail.  

    However, there is also literature that states those deep cysts form for months, and so you could eliminate a culprit from your diet/lifestyle but not see results for a couple months.  

    Sooooooo.....it's super lame.  It's probably just going off bcp, but try changing prenatals if you want, and try to change up some things in your diet.  (do you eat chips or packaged things like that?)  I second a PP about high sugar things not being good.  

    I don't think it's the DHA, that's supposed to be good.  HOWEVER, some DHA is more pure than others.  I think it's better to take a high quality fish oil and a separate prenatal, (if you can afford it) because a lot of lower quality fish oil (DHA) isn't always so pure...that's when it makes you burp...  Nordic Naturals is a very good brand but it is $$.  

    Ok, sorry this is so long, but I feel your pain. 


    imageimageimage
  • I take the one a day prenatals and the DHA is a separate pill, so I am going to try to eliminate that for a while and see what happens. Thanks for all the input!
    Warning No formatter is installed for the format bbhtml
This discussion has been closed.
Choose Another Board
Search Boards